Jump to content

Photo

chronic UTI and spiro

spiro

This topic is archived.
7 replies to this topic

#1 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 22 July 2011 - 06:34 PM

this medication is giving me chronic urinary tract infections every two weeks. to see if it really was spiro, i stopped the pill for about a week. and after a week ended i started again and the next day i was contracting another infection. it started burning and hurting when i peed. its getting out of control. does anybody know why this is happening? please help!

#2 Patrick

Patrick

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 129
    Gallery Images: 4
    Likes: 0
About Me
  • Joined: 28-May 03

Posted 22 July 2011 - 06:52 PM

Drink lots of cranberry juice. Click here.

Edited by Patrick, 22 July 2011 - 06:54 PM.


#3 AmaraG

AmaraG

    Member

  • Banned
  • Posts & Likes
    Posts: 339
    Likes: 18
About Me
  • Gender:Female
  • Location:USA
  • Interests:living life!
  • Joined: 18-May 11

Posted 22 July 2011 - 07:00 PM

ah crap Im taking spiro...hope this doesnt happen to me.
Are your doctors sure it IS the Spiro causing it? If so when you stop the drug it should clear up soon.

#4 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 22 July 2011 - 11:28 PM

my doctors are extremely ignorant. they wave it off as almost impossible when ive done my research and spiro is somehow linked with UTI. my endocrinologist said it could be due to lack of enough fluid intake. i could be contracting infections due to a low immune system from dehydration but god knows why its happening. i know for a fact its spiro. my sister takes it and she doesnt have ANY UTI problems on the med. its so unfair! i dont want to stop because my face is like..porcelain now because of this drug. ive heard of cranberry tablets being used to prevent UTI which i will try (thanks for the suggestion) but im just trying to figure out the science behind why this drug causes urinary tract infections every week or so. im trying to find a way to make it stop so i can continue taking the drug.

#5 ilivelaughlove

ilivelaughlove

    Member

  • Members
  • Posts & Likes
    Posts: 115
    Likes: 1
About Me
  • Gender:Female
  • Joined: 07-January 11

Achievements

     

Posted 25 July 2011 - 03:20 PM

QUOTE (cinnamon_stix @ Jul 23 2011, 12:28 AM) <{POST_SNAPBACK}>
my doctors are extremely ignorant. they wave it off as almost impossible when ive done my research and spiro is somehow linked with UTI. my endocrinologist said it could be due to lack of enough fluid intake. i could be contracting infections due to a low immune system from dehydration but god knows why its happening. i know for a fact its spiro. my sister takes it and she doesnt have ANY UTI problems on the med. its so unfair! i dont want to stop because my face is like..porcelain now because of this drug. ive heard of cranberry tablets being used to prevent UTI which i will try (thanks for the suggestion) but im just trying to figure out the science behind why this drug causes urinary tract infections every week or so. im trying to find a way to make it stop so i can continue taking the drug.



i just started taking spiro and i swear iv been on every antibiotic for acne under the sun, the one thing that has kept me from getting almost zero side effects from everything is taken probiotics every day. they are useful for a number of things and overall health id really recomend them.

#6 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 25 July 2011 - 10:14 PM

omg thats so funny you mention that i just went to GNC today and bought a bottle of probiotics!! i think it will really help!

#7 betsy91

betsy91

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 426
    Gallery Images: 3
    Likes: 40
About Me
  • Gender:Female
  • Joined: 07-July 11

Posted 26 July 2011 - 04:08 PM

Yeah i know it messes up your genatali area or whatever its called. When I was on it and my ex and I would have sex my area would swell up so badly!!!! So i'm sure it's linked

#8 Wynne

Wynne

    Look into kitty's eyes....you're feeling polite and kind

  • Veteran Members
  • Posts & Likes
    Posts: 16,939
    Likes: 119
About Me
  • Gender:Not Telling
  • Location:127.0.0.1
  • Joined: 15-April 07

Posted 26 July 2011 - 05:03 PM

Make sure you're drinking sufficient water. Spiro is a diuretic, meaning it makes the body excrete more water. On spiro, it's easier to become dehydrated. A dehydrated body or urinary system is more susceptible to infection.

Drinking sufficient water means that you'll be urinating more frequently, but that's good as there's less urine sitting around stagnant in the ureters or elsewhere that can enjoy bacterial growth if some is introduced from outside. Wipe front to back, too. In women, improper wiping, sex, etc can cause increased susceptibility to UTI. Urinate after sex. If you don't have sex, obviously don't worry about it. tongue.gif